MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; MANIFOLD

ANGIODYNAMICS ANGIODYNAMICS; MANIFOLD
Catalog Number H965700382001
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the device from the reported event will be returned to angiodynamics for evaluation, however it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6), "air leakage was observed through the manifold by bubbles passing through the ports." no patient injury was reported.It has been indicated that the manifold sample will be returned to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the manifold product family and the failure mode "air bubbles noted." no adverse trend was identified.In addition, this is the only reported complaint for this failure mode in the past 15 months for the manifold product family.No sample was returned to angiodynamics, so a device evaluation was not possible.Although a video taken during a procedure was provided, this proved to be inconclusive regarding the event.A possible root cause may be that the end user did not adequately secure connections between the manifold and the device to which it was connected, or that they not "finger tightened" prior to use as it is stated in the dfu provided to the customer with the reported device.The dfu contains the following statements, "all connections should be finger tightened.Over tightening can cause cracks and leaks to occur that could result in embolism and or exposure to biohazards." (pr (b)(4)).

Brand Name
ANGIODYNAMICS
Common Device Name
MANIFOLD
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7842712
Report Number1317056-2018-00166
Device Sequence Number1271779
Product Code DTL
UDI-Device IdentifierH965700382001
UDI-PublicH965700382001
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K782095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberH965700382001
Device Lot Number5090744
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR